Alert archive / Florida / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 56, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 2, 1995, 7:43 PM EDT for Brevard County, Florida. It was in force for 53 min.
The area
The counties it named.
The facts
- Issued
- Jul 2, 1995, 7:43 PM EDT (23:43 UTC)
- Expired
- Jul 2, 1995, 8:36 PM EDT
- In force
- 53 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2118 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLB 022342 RRA SVRMLB FLC009-030045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 743 PM EDT SUN JUL 2 1995 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...BREVARD COUNTY AT 740 PM...MELBOURNE DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 6 MILES WEST OF BAREFOOT BAY...MOVING NORTHEAST AT 15 MPH. THE STORM WILL PASS NEAR THE TOWNS OF GRANT...MALABAR...AND PALM BAY THROUGH 845 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEA>DLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:31 PM EDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 2:31 PM EDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SUN JUL 2 1995 RW/TRW DEVELOPING SRN FA WHERE CLOUD COVER NOT AS PLENTIFUL...SHOULD BE MORE DEVELOPMENT REST OF AFTERNOON AS MID/HIGH BKN TO OVC SKIES GETTING A FEW MORE BREAKS OF SUN. WEAK SHORTWAVE TO MOVE ACROSS N FL TONIGHT THEN RIDGE BUILDING ACROSS S FL THROUGH LOWER/MID LEVELS INTO TUE. WITH SUFF LOW LEVEL MOISTURE AND LOW LEVEL RIDGE AXIS S OF FA...STILL SHOULD SEE SCT RW/TRW DURING AFTERNOON AND EVE HOURS WITH EVENTUAL MOVEMENT TWD E COAST. WITH MOISTURE DECREASING INTO TUES WILL FORECAST SLIGHTLY LOWER POPS ON TUES. FORECAST FOR E COAST SEABREEZE CONTINUES TO GIVE ME TROUBLE...ON MON WILL KEEP AREA 1 WINDS SWLY AND THINK SRN COASTAL FA MAY BE ABLE TO COME AROUND SE DURING AFTERNOON. WILL STAY CLOSEST TO FAN NUMBERS. @1...VOLUSIA BREVARD INDIAN RIVER @2...LAKE SEMINOLE ORANGE OSCEOLA @3...OKEECHOBEE ST LUCIE MARTIN MCO 72/91/72/93 2423 DAB 71/91/72/92 3423 MLB 72/91/73/92 3423 GLITTO
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:23 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 67 min |
| Jul 2, 5:15 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 60 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.